Alert archive / Kansas / Tornado Warnings in 2015

Tornado Warning 40, NWS Goodland, KS

May 27, 2015Gove County, Logan County, Kansas

NWS Goodland, KS issued this tornado warning at May 27, 2015, 4:08 PM CDT for Gove County, Logan County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 4:08 PM CDT (21:08 UTC)
Expired
May 27, 2015, 4:45 PM CDT
In force
37 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Observed
Hail
1.75 in

Counties Gove County, KS, Logan County, KS

The radar

The Goodland radar (KGLD), 101 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:26 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WFUS53 KGLD 272108
TORGLD
KSC063-109-272145-
/O.NEW.KGLD.TO.W.0040.150527T2108Z-150527T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
408 PM CDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
  SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 445 PM CDT

* AT 407 PM CDT...A CONFIRMED TORNADO WAS LOCATED 6 MILES NORTH OF
  THE MONUMENT ROCKS...OR 14 MILES NORTHEAST OF SCOTT STATE LAKE...
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...PUBLIC CONFIRMED TORNADO. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  THE MONUMENT ROCKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3870 10086 3893 10099 3907 10064 3877 10042
TIME...MOT...LOC 2107Z 244DEG 23KT 3886 10080 

TORNADO...OBSERVED
HAIL...1.75IN

$$

JN
2 follow-up statements
165 
WWUS53 KGLD 272136
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
436 PM CDT WED MAY 27 2015

KSC063-109-272145-
/O.CON.KGLD.TO.W.0040.000000T0000Z-150527T2145Z/
GOVE KS-LOGAN KS-
436 PM CDT WED MAY 27 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR WESTERN
GOVE AND SOUTHEASTERN LOGAN COUNTIES...
    
AT 436 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER THE MONUMENT ROCKS...OR 10 MILES NORTHEAST OF SCOTT
STATE LAKE...MOVING NORTHEAST AT 10 MPH.

HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
THE MONUMENT ROCKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3870 10086 3893 10099 3907 10064 3893 10054
      3874 10060
TIME...MOT...LOC 2136Z 221DEG 10KT 3879 10079 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

HUSTED
763 
WWUS53 KGLD 272142
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
442 PM CDT WED MAY 27 2015

KSC063-109-272152-
/O.EXP.KGLD.TO.W.0040.000000T0000Z-150527T2145Z/
GOVE KS-LOGAN KS-
442 PM CDT WED MAY 27 2015

...THE TORNADO WARNING FOR WESTERN GOVE AND SOUTHEASTERN LOGAN
COUNTIES WILL EXPIRE AT 445 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3870 10086 3893 10099 3907 10064 3893 10054
      3874 10060
TIME...MOT...LOC 2140Z 244DEG 23KT 3879 10079 

$$

HUSTED

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 27, 12:40 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 27, 12:40 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1140 AM MDT WED MAY 27 2015

.UPDATE...
ISSUED AT 1058 AM MDT WED MAY 27 2015

COMPLETED AN UPDATE EARLIER. HAD MADE ADJUSTMENTS TO ONGOING
SHOWERS AND ISOLATED THUNDERSTORMS CURRENTLY MOVING THROUGH THE
AREA. MOST OF THIS SHOULD BE OUT OF THE AREA BY 19Z. QUESTIONS
THEN BECOMES WHERE WILL THIS AFTERNOONS CONVECTION FIRE.
MODELS...ESPECIALLY THE HRRR HINTING AT AN AREA REDEVELOPING AND
INTENSIFYING IN THE NORTHEAST. THIS APPEARS OVERDONE.

THE NAM AND RAP AND LARGER SCALE MODEL OUTPUT SHOW THE MAIN AREA
OVER THE SOUTHWEST HALF OF THE AREA. THIS MAKES SENSE SINCE
SURFACE TROUGH/DRYLINE WILL BE NEAR THAT AREA LATER THIS
AFTERNOON. ALSO NEXT SHORTWAVE TROUGH MOVES INTO THE AREA AT THE
SAME TIME. SO ADJUST THE HIGHER POPS IN THIS AREA.

SPEED SHEAR IS NOT THE GREATEST BUT WILL HAVE GOOD DIRECTIONAL
SHEAR AND THE BOUNDARY IN PLACE. CONSIDERING THAT AND THE GOOD
MOISTURE IN PLACE...ALL MODES OF SEVERE WEATHER AND LOCALLY HEAVY
RAINFALL ARE EXPECTED. ALTHOUGH SEVERE THUNDERSTORMS ARE EXPECTED
OVER THE ENTIRE AREA...GREATEST RISK FOR VERY LARGE HAIL AND
TORNADOES APPEARS TO BE ALONG AND SOUTH OF A LINE FROM QUINTER TO
COLBY TO GOODLAND TO FLAGLER.

PER THE LATEST TRENDS...ADJUSTED SKY COVER AND HIGH TEMPERATURES
TODAY IN THE SOUTHWEST PORTION OF THE AREA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM MDT WED MAY 27 2015

TODAY-TONIGHT...LOOKS LIKE WE WILL HAVE SOME ONGOING SHOWERS AND
THUNDERSTORMS THIS MORNING AS AN UPPER LEVEL WAVE CONTINUES MOVING
NORTHEAST ACROSS THE AREA. AS IT MOVES OUT OF THE AREA AROUND 21Z OR
SO ANOTHER WAVE (CURRENTLY NEAR THE FOUR CORNERS AREA) MOVES IN FROM
THE SOUTHWEST DURING PEAK HEATING. THIS WAVE AND INCREASING UPPER
JET DIVERGENCE (MAINLY EAST OF THE CO/KS BORDER) FAVOR CHANCE POPS
WEST OF THE STATE LINE AND LIKELY POPS TO THE EAST. SEVERE THUNDERSTORMS
ARE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. DURING THE EVENING
AND OVERNIGHT HOURS THIS FEATURE AND ASSOCIATED PRECIPITATION
MOVES EAST AND SHOULD BE OUT OF THE AREA BY SUNRISE THURSDAY
MORNING. WITH ABUNDANT BOUNDARY LAYER MOISTURE MOVING IN FROM THE
SOUTH AFTER MIDNIGHT MUCH OF THE AREA FORECAST AREA MAY SEE FOG.
HIGH TEMPERATURES IN THE LOW TO MID 70S FOR FAR EASTERN COLORADO
WITH MID 70S TO LOW 80S EAST OF THE CO/KS BORDER. LOW TEMPERATURES
50 TO 55 IN FAR EASTERN COLORADO WITH MID 60S TO AROUND 60 EAST OF
THE STATE LINE.

THURSDAY-THURSDAY NIGHT...LOW CLOUDS/POSSIBLE FOG CONTINUE IN THE
MORNING GENERALLY EAST OF THE CO/KS BORDER OTHERWISE WITH MID LEVEL
DRY SLOT OVER THE AREA WE SHOULD BE PRECIP FREE. DURING THE LATE
AFTERNOON HOURS IT APPEARS THAT A WEATHER DISTURBANCE (CURRENTLY
PRODUCING A FEW THUNDERSTORMS OVER NORTHERN NEVADA) WILL EMERGE OVER
THE COLORADO FRONT RANGE AND EASTERN PLAINS. WITH A FEW OF THE
MODELS SHOWING SOME PRETTY GOOD UPPER JET DIVERGENCE WITH THIS FEATURE
HIGH CHANCE POPS LOOK WARRANTED. SEVERE THUNDERSTORMS AND LOCALLY
HEAVY RAINFALL AGAIN POSSIBLE. SHOULD SEE SHOWERS/THUNDERSTORMS
CONTINUE EAST ACROSS THE AREA THROUGH MIDNIGHT OR SO BEFORE DRIER
AIR AND A QUICK DECREASE IN PRECIPITATION POTENTIAL MOVES IN FOR
THE REST OF THE NIGHT. HIGH TEMPERATURES IN THE MID 70S TO LOW
80S. LOWS UPPER 40S TO LOW 50S FOR FAR EASTERN COLORADO WITH MID
50S TO AROUND 60 ELSEWHERE.

FRIDAY-FRIDAY NIGHT...UPPER TROUGH MOVES INTO THE AREA FROM THE
NORTHWEST BY THE END OF THE DAY CONTINUING SOUTHEAST OVERNIGHT.
MODELS HAVING TIMING ISSUES BRINGING THE TROUGH/BETTER MOISTURE AND
PRECIPITATION CHANCES TOWARD/INTO THE AREA SO FOR NOW WONT GET TOO
EXCITED IN WHEN/IF PRECIPITATION DEVELOPS. HIGH TEMPERATURE FORECAST
ALSO DEPENDENT ON FRONTAL TIMING WHICH MAKES FOR AN UNCERTAIN
FORECAST. HAVE GONE WITH UPPER 60S TO LOW 70S FOR FAR EASTERN
COLORADO...LOW TO UPPER 70S ELSEWHERE...WARMEST IN THE HILL CITY
AREA. THIS IS FROM A BLEND OF 850MB TEMPERATURES AND BETTER
PERFORMING BIAS CORRECTED GRIDS THE PAST WEEK OR SO. LOW
TEMPERATURES IN THE MID 40S TO LOW 50S.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 212 AM MDT WED MAY 27 2015

A SHORTWAVE UPPER LEVEL TROUGH WILL MOVE ACROSS NEBRASKA ON
SATURDAY...WHICH MAY BRING SOME CHANCES FOR SHOWERS AND
THUNDERSTORMS MAINLY FOR THE MORNING HOURS ACROSS THE TRI STATE
AREA. HIGH TEMPERATURES WILL BE COOLER AFTER THE PASSAGE OF A
SURFACE COLD FRONT IN THE MID 60S...WHICH WILL BE ABOUT 10 DEGREES
BELOW NORMAL.

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD INTO THE
CENTRAL PLAINS SUNDAY...WHICH WILL BRING THE RETURN OF SOUTHERLY
SURFACE WINDS AND WARMER TEMPERATURES.  HIGH TEMPERATURES SHOULD
RECOVER INTO THE MID 70S SUNDAY AND THE LOWER 80S FOR THE BEGINNING
OF NEXT WEEK.  WIDESPREAD DRY WEATHER WILL BE PRESENT SUNDAY AND
MONDAY.

THE NEXT UPPER LEVEL TROUGH WILL APPROACH THE HIGH PLAINS
TUESDAY...WHICH WILL BRING MORE CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR MID WEEK ACROSS THE FORECAST AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1140 AM MDT WED MAY 27 2015

FOR KGLD...VFR CONDITIONS THRU 00Z THURSDAY WITH SOUTH WINDS
10-20KTS. BY 00Z THURSDAY...VCTS WITH BKN040-050 GIVING WAY TO 3SM
IN TSRA THRU 03Z...THEN MIX OF MVFR/VFR SKIES AS CONDITIONS SLOWLY
IMPROVE THRU REST OF FORECAST PERIOD. SOME FOG AFT 09Z POSSIBLE.
SOUTH WINDS WILL SHIFT SLIGHTLY SW AROUND 10KTS BY 09Z.

FOR KMCK...MIX OF VFR/MVFR SKY CONDITIONS WITH BKN040-050 WITH 3SM
IN TSRA BR THRU 05Z THURSDAY...THEN 3-6SM BR AND BKN015-030 THRU
MID MORNING THURSDAY BEFORE TRENDING BACK TO VFR. SE WINDS
10-20KTS BACKING TO THE ESE 10KTS BY 08Z...THEN SOUTH 10KTS BY
15Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...BULLER
SHORT TERM...99
LONG TERM...MK
AVIATION...JN
Hazardous weather outlook, May 27, 11:57 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1057 AM MDT WED MAY 27 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1057 AM MDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE AREA BEGINNING
DURING THE MID AND LATE AFTERNOON HOURS AND CONTINUING THROUGH
THE EVENING. LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES
WILL BE POSSIBLE. HAIL TWO INCHES IN DIAMETER OR GREATER AND THE
GREATEST THREAT OF TORNADOES WILL BE ALONG AND SOUTH OF A LINE
FROM QUINTER TO COLBY TO GOODLAND TO FLAGLER. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE OVER THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

STRONG TO SEVERE THUNDERSTORMS PRODUCING ALL MODES OF SEVERE
WEATHER INCLUDING LOCALLY HEAVY RAINFALL ARE AGAIN POSSIBLE LATE
THURSDAY AFTERNOON AND EVENING ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 3 PM MDT (4 PM
CDT).

In the hours before

Local storm report, May 27, 3:18 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
218 PM MDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HAIL             5 W MONUMENT            39.10N 101.09W
05/27/2015  E1.00 INCH       LOGAN              KS   EMERGENCY MNGR

&&

TLYNCH
Special weather statement, May 27, 3:30 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
230 PM MDT WED MAY 27 2015

KSZ001-NEZ079-272100-
CHEYENNE KS-DUNDY NE-
230 PM MDT WED MAY 27 2015

AT 229 PM MDT /329 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES SOUTHWEST OF BENKELMAN...MOVING NORTH AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
BENKELMAN AND PARKS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR
NORTHWESTERN KANSAS AND SOUTHWESTERN NEBRASKA.

LAT...LON 3986 10160 3992 10183 4023 10176 4014 10142
TIME...MOT...LOC 2029Z 198DEG 11KT 3996 10169

MENTZER
Local storm report, May 27, 3:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
251 PM MDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             9 SE BENKELMAN          39.96N 101.41W
05/27/2015  E0.75 INCH       CHEYENNE           KS   TRAINED SPOTTER

&&

CLT
Special weather statement, May 27, 3:53 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
253 PM MDT WED MAY 27 2015

KSZ002-NEZ079-080-272145-
RAWLINS KS-DUNDY NE-HITCHCOCK NE-
253 PM MDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAWLINS...
SOUTHWESTERN HITCHCOCK AND SOUTHEASTERN DUNDY COUNTIES UNTIL 345 PM
MDT/445 PM CDT/...

AT 253 PM MDT /353 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES EAST OF BENKELMAN...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STRATTON AND MAX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR
NORTHWESTERN KANSAS AND SOUTHWESTERN NEBRASKA.

LAT...LON 4020 10107 3992 10126 3997 10141 4000 10141
      4000 10151 4031 10136
TIME...MOT...LOC 2053Z 203DEG 19KT 4003 10135

LOCKHART
Special weather statement, May 27, 3:54 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
254 PM MDT WED MAY 27 2015

KSZ002-NEZ079-080-272145-
RAWLINS KS-DUNDY NE-HITCHCOCK NE-
254 PM MDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAWLINS...
SOUTHWESTERN HITCHCOCK AND SOUTHEASTERN DUNDY COUNTIES UNTIL 345 PM
MDT/445 PM CDT/...

AT 253 PM MDT /353 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES EAST OF BENKELMAN...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STRATTON AND MAX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR
NORTHWESTERN KANSAS AND SOUTHWESTERN NEBRASKA.

LAT...LON 4020 10107 3992 10126 3997 10141 4000 10141
      4000 10151 4031 10136
TIME...MOT...LOC 2053Z 203DEG 19KT 4003 10135

LOCKHART
Local storm report, May 27, 3:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
257 PM MDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     FUNNEL CLOUD     10 WNW THE MONUMENT ROC 38.84N 100.93W
05/27/2015                   LOGAN              KS   STORM CHASER

            TRUNK FUNNEL HALF WAY CONDENSED, JUST ROPED OUT AT TIME
            OF REPORT.

&&

TLYNCH

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:00 PM CDTSpecial Weather StatementGLDThomas45 min
May 27, 2:25 PM CDTSevere Thunderstorm WarningGLDLogan, Thomas65 min
May 27, 2:50 PM CDTTornado WarningGLDLogan, Thomas25 min
May 27, 2:54 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Wichita66 min
May 27, 3:03 PM CDTTornado WarningGLDLogan27 min
May 27, 3:12 PM CDTTornado Warning Tornado observedGLDLogan, Thomas31 min
May 27, 3:16 PM CDTTornado WarningGLDLogan29 min
May 27, 3:18 PM CDTTornado WarningGLDLogan, Wichita27 min
May 27, 3:25 PM CDTTornado Warning Tornado observedGLDGove, Logan23 min
May 27, 3:35 PM CDTSevere Thunderstorm WarningGLDDecatur, Gove, Graham, Logan, Rawlins, Sheridan and 1 more55 min
May 27, 3:41 PM CDTTornado Warning Tornado observedGLDGove, Logan34 min
May 27, 3:52 PM CDTFlash Flood WarningGLDLogan, Thomas3 hr
May 27, 3:55 PM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas65 min
May 27, 3:58 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Wichita62 min
May 27, 4:27 PM CDTSevere Thunderstorm WarningGLDLogan, Thomas63 min
May 27, 5:02 PM CDTSpecial Weather StatementGLDGove28 min
May 27, 5:26 PM CDTSpecial Weather StatementGLDGove19 min
May 27, 5:27 PM CDTSpecial Weather StatementGLDThomas18 min
May 27, 5:32 PM CDTFlash Flood WarningGLDGove3 hr
May 27, 5:35 PM CDTFlash Flood WarningGLDCheyenne, Rawlins6 hr
May 27, 5:44 PM CDTSpecial Weather StatementGLDGove31 min
May 27, 5:45 PM CDTSpecial Weather StatementGLDSheridan30 min
May 27, 5:50 PM CDTSpecial Weather StatementGLDWichita25 min
May 27, 5:57 PM CDTSpecial Weather StatementGLDSherman33 min
May 27, 5:58 PM CDTSevere Thunderstorm WarningGLDRawlins40 min
May 27, 6:07 PM CDTSevere Thunderstorm WarningGLDLogan, Wichita23 min
May 27, 6:13 PM CDTSevere Thunderstorm WarningGLDWichita32 min
May 27, 6:17 PM CDTTornado WarningGLDWichita28 min
May 27, 6:28 PM CDTSevere Thunderstorm WarningGLDLogan, Wichita46 min
May 27, 6:44 PM CDTSevere Thunderstorm WarningGLDCheyenne27 min
May 27, 6:48 PM CDTFlash Flood WarningGLDLogan4 hr
May 27, 6:52 PM CDTFlash Flood WarningGLDLogan, Wichita3 hr
May 27, 6:58 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins29 min

Nearby

Tornado Warnings in Kansas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.